Log in
Endometriosis UK
40,640 members34,788 posts

Bleeding and Laparoscopy

Hi All,

I have my first lap due on Friday. I am worried as I started bleeding last night. I am currently taking the pill back to back so technically I shouldn't be. Can you be bleeding when having a lap?

I have already had my lap canceled don't want it canceled again!

Thanks

B x

6 Replies
oldestnewest

yes and its a good job you are too. Messy though it is, it does mean that the surgeon has the best chance of spotting the lesions or sites of endo inside you which should be bleeding too.

If you use tampons, get yourself some sanitary towels instead, as the surgeon might take biobsies from inside your uterus and cervix, and you shouldn't shove tampons up there post op for a few days at least to minimise risk of infections. Besides which the discomfort from the lap op will probably make tampons very uncomfy to remove for a few days.

They do give you a sanitary towel during the op anyway (along with your paper knickers!!) as most women come away from the surgery bleeding down below what ever gynae procedures they have had, so please do not worry about your dignity, the gynae ward nurses expect you to be bleeding post op anyway and often before the op too.

Reply

if you should not be bleeding then its still worth letting your GP know as bleeding between periods / when you aren't expecting to is something you should always get checked.

Good luck with your lap

Reply

Actually at this late stage don't call your GP, call the gynae ward staff directly, the ones that did your pre-op and let them know. They can then inform the surgical team, but as I said before it should be in your favour that this has happened now for whatever reason it happened.

Taking pills back to back doesn't always work to stop periods from happening when there are illnesses and stress and other factors that can have an effect.

I can only speak for myself and my sister and we have both had periods begin when we didn't expect them to when taking BC pills. It does happen sometimes, a mild tummy bug can stop the tablets staying in your system long enough to be effective. Or eating a strong curry might move things along a bit quicker than normal if you get my drift.

Reply

Thanks Impatient. It doesn't seem to be a heavy bleed at all and has now turned to a darker mucus (so sorry to be so blunt!). I think stress and anxiety is playing a huge part in it tbh.

Interestingly my pelvic and leg pain that I get daily seems to be a bit better since bleeding with only taking 2 paracetamol, 3 codeine and one diclofenac today! I am normally on full dose of all tablets everyday!

Reply

I bleed constantly give or take a day or two every month. I was bleeding heavily on my last lap and my consultant said it wasn't a problem if anything it helped. I can't wear tampons I find it bloats me all up and makes the pain worse. :-( good luck, let us know how you get on x

Reply

Good Luck for later today Rebecca,

hope you can report soon on how things went for you.

Reply

You may also like...